MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE GOGEAR CONSOLIDATED BAG, LEFT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE GOGEAR CONSOLIDATED BAG, LEFT; VENTRICULAR (ASSIST) BYPASS
Model Number 106449
Medical Device Problem Codes Material Split, Cut or Torn (4008); Device Fell (4014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a consolidated bag was completely unusable and the patient was in high need of a replacement.The part that connects the strap to the bag broke and caused the system controller to hit the floor and that tugged on their driveline.It also would not stay zipped.No troubleshooting was attempted and nothing was replaced by the clinic.The product will return.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer¿s investigation conclusion: the reported damage to the strap and zipper of the consolidated bag could not be confirmed.The patient remains ongoing on heartmate 3 left ventricular assist system (lvas) support with no further issues reported at this time.The device history record for the gogear consolidated bag, lot number 10025585 was reviewed and showed no deviations from manufacturing or qa specifications.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu), rev.C, and the heartmate 3 patient handbook rev.D, are currently available.Section 6 of the ifu, ¿patient care and management¿, and section 4 of the patient handbook, ¿living with the heartmate 3¿, provide instructions and images for how to properly put on, use, and take off the consolidated bag.Section 8 of the ifu, ¿equipment storage and care¿, and section 6 of the patient handbook, ¿equipment maintenance¿, instruct the user to periodically inspect the wear and carry accessories for damage or wear.These sections further state, ¿if an accessory appears damaged or worn, do not use it.Contact the manufacturer with questions or to order a replacement, if needed.¿ no further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
Additional information provided that dme sent a replaced bag.The patient had not returned the bag and was seen in clinic on(b)(6) with no issues reported.

Brand Name
HEARTMATE GOGEAR CONSOLIDATED BAG, LEFT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20837879
Report Number2916596-2024-07631
Device Sequence Number3759396
Product Code DSQ
UDI-Device Identifier00813024011279
UDI-Public(01)00813024011279(10)10025585
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number106449
Device Catalogue Number106449
Device Lot Number10025585
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale
Patient Weight70 KG
Patient EthnicityNon Hispanic
Patient RaceWhite